# SDR 98ZZZX3254

- Difficulty date: August 14, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N444G
- Make and model: Gulstm 500A
- Aircraft serial: 124974
- Engine: Cont IO520F
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 631716
- Condition: Broken
- Location: Rt Engine
- Part time: 3,413 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

WHILE CRUSING AT 5,000 FEET, 2,300 RPM, 23 INCH MP, 62 PERCENT POWER, ENGINE SHUDDERED AND LOCKED UP.  PROPELLER WAS FEATHERED AND A NORMAL LANDING MADE.  ENGINE TEAR DOWN REVEALED THAT THE VAR CRANKSHAFT FAILED AT THE FORWARD CHEEK OF NR 2 ROD.
